Journal Article

Acetylcholine receptor binding antibody-associated myasthenia gravis and rhabdomyolysis induced by nivolumab in a patient with melanoma

Takushi Shirai, Tasuku Sano, Fuminao Kamijo, Nana Saito, Tomomi Miyake, Minori Kodaira, Nagaaki Katoh, Kenichi Nishie, Ryuhei Okuyama and Hisashi Uhara

in Japanese Journal of Clinical Oncology

Volume 46, issue 1, pages 86-88
Published in print January 2016 | ISSN: 0368-2811
Published online October 2015 | e-ISSN: 1465-3621 | DOI: http://dx.doi.org/10.1093/jjco/hyv158
Acetylcholine receptor binding antibody-associated myasthenia gravis and rhabdomyolysis induced by nivolumab in a patient with melanoma

More Like This

Show all results sharing these subjects:

  • Clinical Medicine
  • Medical Oncology
  • Clinical Oncology
  • Surgical Oncology

GO

Show Summary Details

Preview

We reported an 81-year-old woman with metastatic melanoma, in whom myasthenia gravis and rhabdomyolysis developed after nivolumab monotherapy. The first symptom of myasthenia gravis was dyspnea. Ultrasonography detected hypokinesis of the bilateral diaphragm suggesting myasthenia gravis, although there was no abnormal finding of the lungs in computed tomography images. Acetylcholine receptor binding antibodies were low-titer positive in the preserved serum before administration of nivolumab, strongly suggesting that the myasthenia gravis was a nivolumab-related immune adverse event. Despite the remarkable clinical benefits of immune checkpoint inhibitors for patients with advanced melanoma, it is important to recognize unexpected immune-related adverse events.

Keywords: melanoma; nivolumab; myasthenia gravis; rhabdomyolysis; PD-1

Journal Article.  1511 words.  Illustrated.

Subjects: Clinical Medicine ; Medical Oncology ; Clinical Oncology ; Surgical Oncology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.